MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 3mm target lesion was located in the non calcified left coronary artery.A 20mm x 2.00mm nc quantum apex balloon catheter was advanced for pre-dilation.However, during inflation at 12 atmospheres, the balloon ruptured.The device was removed from the patient and the procedure was completed with another 2.5x15mm nc quantum balloon catheter and implantation of two stent's.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.Microscopic examination revealed a longitudinal tear 5.5mm from the tip and approximately 9mm long.There is contrast present in the inflation lumen and balloon.There is blood present in the guidewire lumen and the balloon is loosely folded.The reported information indicates the device was inflated to 12atm; therefore, there is no indication the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7977933
Report Number2134265-2018-61736
Device Sequence Number13798212
Product Code LOX
UDI-Device Identifier08714729783442
UDI-Public08714729783442
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0021621844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1